A Caltech Library Service

On the existence of optimum cyclic burst-correcting codes

Abdel-Ghaffar, Khaled A. S. and McEliece, Robert J. and Odlyzko, Andrew M. and van Tilborg, Henk C. A. (1986) On the existence of optimum cyclic burst-correcting codes. IEEE Transactions on Information Theory, IT-32 (6). pp. 768-775. ISSN 0018-9448. doi:10.1109/TIT.1986.1057242.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


It is shown that for each integer b >= 1 infinitely many optimum cyclic b-burst-correcting codes exist, i.e., codes whose length n, redundancy r, and burst-correcting capability b, satisfy n = 2^{r-b+1} - 1. Some optimum codes for b = 3, 4, and 5 are also studied in detail.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1986 IEEE. Reprinted with permission. Manuscript received August 28, 1985; revised January 27, 1986. This work was supported in part by the Defense Advanced Research Projects Agency under ARPA order 3771 and in part by the Office of Naval Research under Contract N00014-79-C-0597. This paper was presented at the IEEE International Symposium on Information Theory, Ann Arbor, MI, October 1986.
Funding AgencyGrant Number
Advanced Research Projects Agency (ARPA)3771
Office of Naval Research (ONR)N00014-79-C-0597
Issue or Number:6
Record Number:CaltechAUTHORS:ABDieeetit86
Persistent URL:
Official Citation:K. Abdel-Ghaffar, R. McEliece, A. Odlyzko and H. van Tilborg, "On the existence of optimum cyclic burst- correcting codes," in IEEE Transactions on Information Theory, vol. 32, no. 6, pp. 768-775, November 1986. doi: 10.1109/TIT.1986.1057242
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2953
Deposited By: Archive Administrator
Deposited On:08 May 2006
Last Modified:08 Nov 2021 19:52

Repository Staff Only: item control page